MAUDE Adverse Event Report: MICROVENTION INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-780413-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an embolization coil implant was the fifth coil to be deployed in the patient.The coil did not detach so it was removed.Two additional coils were implanted after this coil.There was no injury or intervention.Once received, the investigation of the returned device showed that the device had pulled out a previously placed coil when it was removed from the patient.
 
Additional Manufacturer Narrative
Items returned for evaluation: -pusher, -azur hydrocoil implant, -introducer, -dispenser hoop.Items not returned for evaluation: -shrink lock, -microcatheter, -v-grip, -azur cx implant.The visual analysis of the returned items found that the implant was not attached to the pusher and the pusher heater coil burnt.An implant was found stretched at the proximal section and entangled on the distal end of the pusher; an overcoil was observed on the implant, indicating that this implant is from an azur hydrocoil system.Therefore, the implant associated with the reported azur cx coil system was not returned.The device was tested with the 4-way continuity test using an in-house v-grip controller, and all tries gave out green lights.The pusher resistance was measured and gave 39.3 (spec=38-52) which is within specification, and proximal resistance of ol (spec=overload ) which is within specification.Furthermore, the investigation of the pusher found the monofilament with mushroom profile, which indicates that the device experienced thermal activation and the azur cx implant was successfully detached.The investigation of the returned coil system found the pusher heater coil burnt with no implant attached, indicating that the device did experience thermal activation from a detachment controller.Furthermore, the unit passed continuity and resistance testing and the pusher's monofilament profiled a mushroom shape, which is consistent with successful implant detachment.However, an implant was returned stretched at the proximal section and entangled on the distal end of the pusher, which would appear as if the implant did not detach under fluoroscopy.An overcoil was observed on the returned implant, indicating that the returned implant originated from an azur hydrocoil system that was used during the procedure as described in the reported event.This condition is consistent with the azur hydrocoil implant being pulled out of the target site by the reported azur cx pusher post-azur cx implant detachment.

Brand Name
AZUR CX DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20243266
Report Number2032493-2024-00694
Device Sequence Number7235182
Product Code KRD
UDI-Device Identifier00810170018299
UDI-Public00810170018299
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-780413-L
Device Catalogue Number45-780413
Device Lot Number0000381053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Initial Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale
Patient Weight89 KG